Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 12, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 6, 2006, 10:29 PM EST for 7 counties in Tennessee. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2006, 10:29 PM EST (03:29 UTC)
- Expired
- Nov 7, 2006, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 070329 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 PM EST MON NOV 6 2006 ...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS... .A LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIANS TONIGHT. AS THE LOW MOVES CLOSER...WINDS WILL INCREASE ACROSS HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS AND THE MOUNTAINS OF NORTHEAST TENNESSEE. TNZ018-041-043-045-047-072-074-071130- /O.NEW.KMRX.WI.Y.0012.061107T0329Z-061107T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1029 PM EST MON NOV 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM APPROACHES FORM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
2 follow-up statements
000 WWUS74 KMRX 070841 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 341 AM EST TUE NOV 7 2006 ...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS... .A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND GULF COAST REGION...WILL MOVE SLOWLY EASTWARD TOWARD THE SOUTHERN APPALACHIANS TODAY AND TONIGHT. AS THE LOW MOVES CLOSER...SOUTHERLY WINDS WILL REMAIN BRISK ACROSS HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS AND THE MOUNTAINS OF NORTHEAST TENNESSEE...AT LEAST DURING THE MORNING HOURS. TNZ018-041-043-045-047-072-074-071500- /O.CON.KMRX.WI.Y.0012.000000T0000Z-061107T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 341 AM EST TUE NOV 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE WINDS SHOULD DECREASE IN SPEED BY LATE MORNING INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ LCM/TG
000 WWUS74 KMRX 071402 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 902 AM EST TUE NOV 7 2006 ...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS... .A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND GULF COAST REGION...WILL MOVE SLOWLY EASTWARD TOWARD THE SOUTHERN APPALACHIANS TODAY AND TONIGHT. AS THE LOW MOVES CLOSER... STRONG SOUTHERLY WINDS CAN BE EXPECTED ACROSS HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS AND THE MOUNTAINS OF NORTHEAST TENNESSEE. TNZ018-041-043-045-047-072-074-072100- /O.EXT.KMRX.WI.Y.0012.000000T0000Z-061107T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 902 AM EST TUE NOV 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE WINDS SHOULD DECREASE IN SPEED BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 6, 9:10 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 6, 9:10 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 910 PM EST MON NOV 6 2006 .DISCUSSION...CHANGE IN THE WEATHER PATTERN AS A LOW PRESSURE SYSTEM APPROACHES THE AREA THIS EVENING. LARGE BAND OF PRECIP ASSOCIATED WITH THE LOW BEGINNING TO MOVE INTO THE MRX CWA. THE RAIN WILL SPREAD FROM WEST TO EAST ACROSS THE AREA OVERNIGHT AND MOST LOCATIONS SHOULD SEE AT LEAST SOME MEASURABLE RAINFALL. ADDITIONALLY...AS THE LOW GETS CLOSER...WINDS WILL INCREASE ACROSS THE REGION...MAINLY OVER HIGHER TERRAIN WHERE OCCASIONAL GUSTS IN THE 30 MPH RANGE IS EXPECTED. ALL ON TRACK IN THE FORECAST...NO UPDATES ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 50 58 53 64 / 100 100 70 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 48 58 51 63 / 90 100 70 20 OAK RIDGE, TN 48 58 51 63 / 90 100 70 20 TRI CITIES AIRPORT, TN 42 59 47 62 / 50 90 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Nov 6, 4:05 AM EST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EST MON NOV 6 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-071000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EST (305 AM CST) MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN AREA OF LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY AND GULF COAST STATES...WILL GRADUALLY SPREAD RAIN INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS BY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS WILL CONTINUE TO AFFECT THE REGION INTO WEDNESDAY MORNING ...AS THE GULF COAST LOW PRESSURE SYSTEM MOVES SLOWLY EAST. ISOLATED THUNDERSTORMS MAY OCCUR WITH THE SHOWERS...MAINLY ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST PARTS OF NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.